MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH-AT ARTIS Q.ZEN BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH-AT ARTIS Q.ZEN BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10848355
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 12/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the artis q biplane system.The customer reported having problems moving the table and gantry during cpr.Additional information was provided that the patient resuscitation failed and the patient passed away.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Additional Manufacturer Narrative
The failure occurred on the artis q.Zen biplane and not on the artis q biplane as previously stated, therefore changes made in this report are: udi device id: (b)(4).Medical device name: artis q.Zen biplane.Model: 10848355.Serial number:(b)(6).
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be software error.A detailed investigation revealed that normal system movement was blocked due to a software issue.The error message "limited stand/table movement, sc" was displayed.As a result, movement of the system was only possible in "override mode" at reduced speed.The operator manual contains adequate instructions for the safe operation of the system in this failure scenario.In addition, our x-ray system is equipped with a separate patient rescue function in case of emergency, as in the present case, which allows mechanical unlocking of the motorized system.The c-arm/stand can then be moved by hand to allow better access to the patient.Independent of the c-arm/stand, the patient table also has such a function.Both functions are described in detail in the instructions for use.According to the customer, the restriction of movement of the system only slightly complicated the effort on site.Furthermore, consultation with the customer revealed that our system did not contribute to the patient's death, but that the patient died due to the underlying disease.In this regard, the investigation revealed that the temporary malfunction of the system did not result in an increased hazard potential.By switching off and on again (power cycle reset), the system could be put back into operation.The original error pattern which led to the reported slow movement could not be reproduced during the on-site intervention.The occurrence rate of the aforementioned error pattern was checked.A possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.After detailed investigation, the incident is not classified as a reportable event as neither serious injury, death nor an unexpected, prolonged hospitalization of the patient or any other person occurred or could be expected.

Brand Name
ARTIS Q.ZEN BIPLANE
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH-AT
siemensstr. 1
forchheim, germany 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH-AT
siemensstr. 1
forchheim, germany 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
malvern, PA 19355
6104486461
MDR Report Key13017823
Report Number3004977335-2021-09545
Device Sequence Number14689672
Product Code OWB
UDI-Device Identifier04056869009995
UDI-Public04056869009995
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Repair,Inspection
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10848355
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer01/04/2022
02/07/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date01/04/2022
02/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown